What is the cause and treatment for auras when suffering form epilepsy?
User rating for this question
Posted Wed, 19 Mar 2014 in General Health
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer: Need more info Detailed Answer: Hello Thanks for the query Stoppage of Epileptic drugs has a protocol so I will need more info in order to help. Please get back to me with the following 1. Please tell me the medications you are on and the dosages 2. How many years ago exactly did you have the last episode of seizure? 3. Please describe your aura in a little more detail 4. Do you have any other co morbid conditions? Please get back to me, I am awaiting your reply Regards
Follow-up: What is the cause and treatment for auras when suffering form epilepsy? 12 minutes later
1.Lamitcal ....200mg 2. my last big seizure was three or so years ago 3. my aura is a feeling in my stomach almost like my stomach is being twisted in knots. Then sometimes it'll feel like I'm distancing myself from the room or the room is getting larger.
Answered by Dr. Rakesh Madhyastha 15 hours later
Brief Answer: Inducing seizures Detailed Answer: Hello Thanks for getting back The aura you are suffering from is significant and it is too risky to be off medications as of now. You are on the correct medication for it, I do not think increasing the dose will be of any help however please discuss with your treating doctor as well What you can do is, get another EEG preferably an overnight EEG too see for patterns when you have these aura and at some centers triggers ( like flashing lights and sound) are used under controlled environment to induce a seizure to see how well patients are doing, you could also try that before stopping these medications I hope I was of help Regards